Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 27, 1995, 8:50 AM EDT for Louisa County, Virginia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1995, 8:50 AM EDT (12:50 UTC)
- Expired
- Jun 27, 1995, 2:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Louisa County, VA
The radar
The Sterling radar (KLWX), 118 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 0.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAKQ 271251 FFWAKQ VAC109-271845- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 850 AM EDT TUE JUN 27 1995 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 245 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL VIRGINIA ...LOUISA COUNTY AT 845 AM EDT...PERSISTENT THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAIN ACROSS NORTHERN LOUISA COUNTY THIS MORNING. LOCAL LAW ENFORCEMENT OFFICIALS REPORT UP TO 6 INCHES OF RAINFALL SINCE 5 AM IN THE EXTREME NORTHWEST PORTION OF LOUISA COUNTY NEAR GORDONSVILLE. SMALL STREAMS AND CREEKS WILL LIKELY OVERFLOW THEIR BANKS AS WELL AS FLOODING OF LOW LYING AREAS AND STREETS. PEOPLE LIVING IN FLOOD PRONE AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY...ESPECIALLY IN THE TOWNS OF BOSWELLS TAVERN...WALDROP...WHITLOCK...MELTONS...AND GREEN SPRINGS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MJD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:03 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 27, 6:03 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 600 AM EDT TUE JUN 27 1995 DISCO: MDLS INDCNTG CONCNTRTD ACTTION CNTRS OVR RNK CWA TDY AS RIPE AMS NJOYS TWO-PRONGD FORCNG. FRNTL BNDRY OOZNG IN FM THE ATLNC AND BNDRY ASSOC W/DEEP MS VLY OCCLSION LVS AKQ CWA IN COL POINT FAVRBL FOR SLO MOVNG AREAS OF PRECIP. BEST CONVCTV INSTABILITY OVR SW VA/NW NC WHR 850/700 THTE LDIF XCEEDS 20C. QVEC...PW...LI ALL CVG IN THIS SCENERO. NGM 24HR QV BULLS-I NR CHO SEEMS IN ERROR AS OTHR FIELDS FAIL TO DEPICT SOURCE OF QG FORCNG. BEST CHC IN AKQ CWA FOR CONVECT APRS TO BE W OF I-95 WHR MOD INSTABILITY AS INDICTD BY SI/LI REMAIN THRU PERIOD. FURTHR E... STRNG NE FLOW (BOYALS) W/LONG FETCH/DURATN...WILL DRIV FNRTL BNDRY WELL INLAND. BEHND FRNT...LO ST/L/R LIKELY ALTHO OVRRNG FLW ALOFT WK. ERN SHR MAY SCAPE WITH ONLY ST/L-...R/R+ W OF BAY/E OF RIC. TMPS MODERTD BY CLOUD COVR AND INC E FLW. T WAGS... RIC 79/64 62 ORF 76/62 @ 42 SBY 74/68 42 ECG 78/66 42 JK
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:30 AM EDT | Flash Flood Warning | AKQ | Fluvanna, Goochland | 6 hr |
| Jun 27, 12:05 PM EDT | Flash Flood Warning | AKQ | Powhatan | 3 hr |
| Jun 27, 12:05 PM EDT | Flash Flood Warning | AKQ | Cumberland | 6 hr |
| Jun 27, 3:55 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 50 min |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.